| Model Number |
10973HD |
| Medical Device Problem Code |
Sharp Edges (4013)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Compared to the predicate device, the current device has a changed design on the device tip.As the tip is chamfered according to specification, the issue was therefore found to be a specification issue and design related.Karl storz decided to recall all affected products - refer to internal fsca reference # (b)(4).Note: none of the devices affected by the recall have been distributed in the u.S.At the time of the occurrence of the adverse event and the initiation of the recall, the device has not been cleared by the fda.This adverse event is now reported retrospectively only because it was requested during fdas review of submission k213194.
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): as reported, "two insertions of the mediastinoscope each resulted in shearing of a lower thyroid vein with severe blood loss." (manufacturer's internal complaint #(b)(4)).